Alert archive / South Dakota / Areal Flood Warnings in 2008
Areal Flood Warning 4, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this areal flood warning at Jun 8, 2008, 10:52 AM CDT for 5 counties in South Dakota. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2008, 10:52 AM CDT (15:52 UTC)
- Expired
- Jun 8, 2008, 10:45 PM CDT
- In force
- 12 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bon Homme County, SD, Douglas County, SD, Hanson County, SD, Hutchinson County, SD, McCook County, SD
The radar
The Sioux Falls radar (KFSD), 91 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this areal flood warning went out at Jun 8, 9:55 AM CDT, 57 minutes earlier.
Area forecast discussion, Jun 8, 9:55 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 955 AM CDT SUN JUN 8 2008 .DISCUSSION... SFC ANALYSIS SHOWS THAT THE SURFACE BOUNDARY HAS ALMOST EXITED NW IA EXTENDING FROM MANKATO MN TO NEAR OMAHA. EXPECT THAT THE BOUNDARY WILL CONTINUE ITS SLOW PROGRESSION TO THE EAST. WITH SUCH A STRONG MOISTURE AND STABILITY GRADIENT ALONG THE BOUNDARY...EXPECT THAT IT IS MOST LIKELY THAT CONVECTION WILL DEVELOP EAST OF SLB AND SPW SO HAVE LOWERED POPS FOR THIS AFTERNOON IN BOTH AREAS. IN FACT...WITH LI/S EXPECTED TO BE ABOVE ZERO AND NO CONVERGENCE...HAVE REMOVED RAIN CHANCES FROM FAR ERN SD INTO SW MN FOR THIS AFTERNOON. FARTHER TO THE WEST...A STRONG WAVE WILL APPROACH DURING THE AFTERNOON AND WITH 700 MB TEMPS BLO ZERO...IT WILL RAPIDLY BECOME UNSTABLE BY LATE AFTERNOON. WHILE THERE IS NO SIGNIFICANT BOUNDARY TO FOCUS LIFT EXPECT THAT INSTABILITY SHOWERS WILL FORM DURING THE AFTERNOON AND WITH IT SO COLD ALOFT THERE MAY EVEN BE SOME SMALL HAIL. SO HAVE RAISED POPS AROUND KHON AND K9V9 FOR THE AFTERNOON. BECAUSE OF MOSTLY CLOUD SKIES IN THE WRN CWA HAVE LOWERED MAX TEMPS TO AROUND 70...WHILE IN THE ERN CWA...EXPECT A LITTLE MORE SUN AND LESS PRECIP SO RAISED TEMPS A COUPLE OF DEGREES. UPDATED FORECAST AVAILABLE BY 1515Z. && .AVIATION... CONDITIONS WILL BE PRIMARILY VFR THROUGH TODAY AND TONIGHT. HOWEVER...SOME MVFR CONDITIONS EXPECTED THROUGH LATE MORNING IN MUCH OF NW IA AND IN FAR SE SD AS BL HEATING RESULTS IN STRATOCU. CIGS SHOULD LIFT TO VFR AT FSD AND SUX BY 18Z AS HEATING LIFTS CLOUD BASES. AROUND KHON...CIGS WILL STAY VFR BUT THERE WILL BE SOME SCT TSRA LATE THIS AFTERNOON AS STRONG WAVE AND COLD TEMPS ALOFT COMBINE TO CREATE FAVORABLE CONDITIONS FOR CONVECTION. WHILE MVFR CONDITIONS COULD OCCUR FOR A BRIEF PERIOD IN STRONGEST STORMS...WILL NOT PUT THIS INTO KHON TAF AT THIS TIME. && .PREV DISCUSSION... BROAD AREA OF SHOWERS AND THUNDERSTORMS CONTINUES THIS MORNING OVER THE SOUTHEASTERN HALF OF THE CWA WITH LOWER LEVEL FRONTAL BAND SITUATED THROUGH THIS AREA. RADAR RETURNS INDICATE SLOWLY DIMINISHING ECHOES OVER THE PAST COUPLE OF HOURS...AND THOUGH EXPECT SHOWERS TO CONTINUE OVER THIS AREA THROUGH THE MORNING...WILL ALLOW FLOOD WATCH TO EXPIRE WITH ADDITIONAL RAINFALL AMOUNTS REMAINING RELATIVELY SMALL. BEST FORCING WITH THE SYSTEM WILL BEGIN TO WANE BY LATER THIS MORNING...SO WILL MOST LIKELY SEE PRECIP CONTINUING TO TAPER OFF WITH TIME...THOUGH KEPT POPS IN OUR SOUTHEAST THROUGH THE AFTERNOON WITH MAIN MID LEVEL WAVE EXPECTED TO PUSH OVERHEAD DURING THAT TIMEFRAME. ALSO INTRODUCED SOME SLIGHT POPS IN OUR NORTHWESTERN ZONES LATER IN THE DAY...AS INCREASING ELEVATED INSTABILITY IS REALIZED WITH COOLING ALOFT IN RESPONSE TO UPPER/MID LEVEL LOW DROPPING INTO EASTERN MONTANA. THINK THAT MOST OF THE SHOWER ACTIVITY WITH THIS SYSTEM WILL STAY TO OUR NORTH AND WEST HOWEVER. AFOREMENTIONED UPPER LEVEL LOW WILL CONTINUE TO TRACK TO OUR NORTH ON MONDAY...AND AGAIN COULD SEE SOME INSTABILITY SHOWERS IN OUR NORTH DURING THE AFTERNOON WITH DAYTIME HEATING. WILL REMAIN RELATIVELY COOL ACROSS THE AREA...WITH 850 TEMPS ONLY AROUND 8 TO 10 DEGREES C...RESULTING IN SURFACE TEMPERATURES A COUPLE OF DEGREES BELOW NORMAL FOR THIS TIME OF YEAR. SOUTHERLY FLOW BEGINS TO RETURN ON MONDAY NIGHT...AND WITH ENSUING WAA/MOISTURE TRANSPORT ON AN INCREASING LOW LEVEL JET OVER EASTERN NEBRASKA INTO WESTERN IOWA/AND SOME ELEVATED INSTABILITY...MAY BE ABLE TO TRIGGER A FEW SHOWERS IN OUR EAST LATE MONDAY NIGHT. WITH DEVELOPING LOW PRESSURE IN THE LEE OF THE ROCKIES ON TUESDAY...WILL SEE A WARM FRONT BEGIN PUSHING INTO OUR CWA BY LATE IN THE DAY...WITH INCREASING RAIN CHANCES BY AFTERNOON INTO THE NIGHT. MAY SEE A BRIEF BREAK EARLY ON WEDNESDAY...BEFORE A MORE SIGNIFICANT WAVE PUSHES INTO THE AREA LATE ON WEDNESDAY. MODELS ARE ALL HINTING AT ANOTHER SIGNIFICANT RAIN EVENT ON WEDNESDAY NIGHT INTO EARLY THURSDAY WITH THIS SYSTEM. /JM && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. SCHUMACHER
Hazardous weather outlook, Jun 8, 5:54 AM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 554 AM CDT SUN JUN 08 2008 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-091200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 554 AM CDT SUN JUN 08 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH LATE THIS AFTERNOON OVER EXTREME SOUTHEASTERN SOUTH DAKOTA...NORTHEASTERN NEBRASKA...SOUTHWESTERN MINNESOTA...AND NORTHWESTERN IOWA. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. FLOODING... MINOR TO MODERATE FLOODING IS EXPECTED ALONG PORTIONS OF THE VERMILLION...JAMES...LITTLE SIOUX...ROCK...AND LOWER BIG SIOUX RIVERS OVER THE NEXT FEW DAYS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE WEATHER WILL BE POSSIBLE FOR THE MIDDLE OF NEXT WEEK AS A STRONG AREA OF LOW PRESSURE PUSHES OUT OF THE ROCKIES AND MOVES ACROSS THE NORTHERN PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:20 PM CDT | River Flood Warning | FSD | Davison, Hanson | 58 hr |
| Jun 7, 9:25 PM CDT | Severe Thunderstorm Warning | FSD | Union | 35 min |
| Jun 7, 10:57 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Yankton | 20 min |
| Jun 7, 7:39 PM CDT | Flash Flood Warning | FSD | Ida | 2 hr |
| Jun 7, 11:00 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Clay | 19 min |
| Jun 8, 1:20 AM CDT | Severe Thunderstorm Warning | FSD | Woodbury | 25 min |
| Jun 8, 1:44 AM CDT | Severe Thunderstorm Warning | FSD | Cherokee, Ida, Plymouth, Woodbury | 46 min |
| Jun 8, 10:26 AM CDT | River Flood Warning | FSD | Clay, Dickinson | 11 days |
Nearby
Areal Flood Warnings in South Dakota, 2008Every areal flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.